This morning I made a delicious looking bowl of yoghurt with strawberries, passionfruit and nectarine. I chopped them all up and mixed them in together.
And then dropped the bowl when I picked it up.
I have no feeling in my fingers anymore, it has rapidly declined in the past week. Typing is hard. Holding things is hard. I can’t find things in my bag.
You don’t realise how much you rely on feeling things to know how to hold them. To know how hard to grip it. And when you can’t feel anything you think you’re holding it tight enough. But then your yoghurt and fruit is on the floor.
How much longer will it keep getting worse? And how long will it last? Will it ever get better? Am I facing a future of potentially not being able to sing due to the surgery, and not being able to play any instruments because my fingers won’t work?
So I’m sitting looking at my upturned bowl of fruit and yoghurt knowing I have to go and clean it up. And I’m hungry.
Oh well. Gotta just try to ignore it and move on.
Note: I then made cheese on toast and dropped the plate. I think I should just give up.
Friday night update: now I’ve broken one of our nice wine glasses.
9 Comments Add yours
This is annoying! But they say the numbness is usually only temporary. Take your time more, carry things with 2 hands etc. Hold your straight-sided glass with little finger underneath. And mind you don’t burn or injure you fingers and toes.
You’ll be seeing the oncologist shortly. Be sure to tell him about these side effects.
Hopefully the way forward for your treatment will become clearer then as well.
Yeah it’s just hard to remember to take extra care when you’re not used to it!
The oncologist said ‘I told you it would get worse before it gets better!’ Then we cursed Cisplatin’s name.
Oh sweetheart! It must feel so bizarre. Like a hologram! I get numb toes sometimes after a night of wearing abusive footwear and it’s the creepiest feeling… I hope your hands and feet make like my toes and snap out of it in a day or two (relatively).
Yeah I get that too. Nerve damage. And metatarsalgia. Nightmare.
Hehe not a day or two, hopefully no longer than 6 months though 😐
I have had head and neck cancer. I had radical radiotherapy to the left side is my head. I have numb parts all over my face, chin, shoulders and upper back. I get bad numbness in my right arm (strange as my bad side is the other side) and fingers of my left hand.
I can’t Co ordinate very well so using a knife is a no no, as is preparing a hot drink or cooking. Fortunately I have an amazing husband that is so supportive and a total angel.
I have been reading your chronicles with interest Jen, and This is the first one that struck a chord with me personally hence the comment today.
Thinking of you.
Nice to hear from you here!
Wow! Do you know if yours will get better? That’s great you have that support, I’m sure it makes it more bearable.
Thinking of you too xxx
They say I’m cured and now in remission but we all know it can come back. Like with the original diagnosis it’s all ‘luck of the draw’.
I have 2 more ops to go, one for teeth implants and one for cosmetic surgery so fingers crossed!!
Hi Jen, sorry to hear about ‘stupid’ fingers,and loss of sensitivity. Loved you thoughtful last blog . Have you finished your chemo treatments yet? What is the possible/probable time for your operation. I plan to leave for CNB on 1st Mar, and should be back about 12th Apr. My steroid injectio last Nov did work. But only for ten days. Now my hip is more annoying than ever. Not pain, just a constant annoying and restrictive ache. Putting socks on and tying laces are very awkward. None the less , the hills and walks around CNB beckon.
I look forward to seeing you on my return. Stay courageous dear Jen. Jk
Sent from my Windows 10 phone
That is terrible to hear about the hip! You poor thing! Hopefully they can do something for it!
Hope you have great time in CNB, thanks so much for your amazing hospitality for my parents while they’re here (whenever that might be), it will take the pressure off so much!
Much love xx